Carbimazole and itching

Posted , 5 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Hi I've just found i have an overactive thyroid, after palpitations and weight loss drive me to see my doctor. My T3 and T4 were treble what the should be and TSH Non existent. I've been taking 40mg carbimazole for the last 4 weeks, just dropping down to 30mg today. I've had 2 sore throats which the docs did a blood test for straightaway but my white blood cells are fine. But the itching and hives is AWFUL! I've been taking benadryl which definitely helps (doc confirmed this is the best course of action). I also have an option to swap onto PTU but reading the forum it sounds like there are just as many side effects! Does anyone have any advice : carbimazole or PTU? Also does alcohol trigger the itching? I had my first alcoholic drink at the weekend and Bang! ITCHING started and has lasted 5 days but seems to be easing smile though I'm not sure if that's the Benadryl working. Awaiting test results for Graves though so far I don't have any other symptoms.

0 likes, 9 replies

9 Replies

  • Posted

    In practice propylthiouracil tends to be reserved for those who cannot take or tolerate carbimazole, for example due to skin rashes or other adverse effects. The problem with gathering opinion on a site like this is that the responses are going to be biased and you won't get a balanced opinion - you're not going to get people coming on here saying they don't have a rash or itch, so you won't truly know the incidence of this side effect in everyone taking carbimazole ! If the symptoms are becoming intolerable I would recommend discussing this with your GP. There may be scope to reduce the carbimazole or it may be worth trialling propylthiouracil.

    Tarun (hospital pharmacist)

  • Posted

    Thank you for your informed reply, it's good to hear from a practitioner's point of view. The itching and hives have been decreasing even though I have continued with carbimazole as agreed with the endo specialist. So I'm going to continue with carbimazole. I have to say aside from these recent side effects, my thyroid seems to be well under control in only 4 weeks which is great! And my GP surgery have been absolutely fantastic - a massive thank you to them and the NHS.
    • Posted

      Hey linda i am having the same issue started 10 hours before it is terrible. Am also taking the same medicine. Neo merkazole 10 mg is it the cause of itching?? please help me how to get rid of it ?? And what your dr said about it how to control it. Thanks. Not able to sleeep ever.
  • Posted

    Hi I found out I have an over active thyroid after my hands got painful and tingling all the time and under my eyes went puffy and kept watering never did I think it was down to thyroid problem on 30mg of carb and 60 mg of propranolol a day some days I don't stop crying and some days are fine my hands still tingle and my eyes are still puffy going down a little 4 weeks into this please tell me it gets better
  • Posted

    Hi kim82, I know it sounds corny but try to stay in a positive attitude - I'm sure it helps! It does get better although it does seem to vary. My typical week before all this started was playing badminton league matches, Nordic Walking and running around after 3 kids... I was reduced to moving around like an old lady! After the heart rate started normalising, the worst part was the muscle weakness, feeling like a jelly and exhausted after the slightest exertion. I'm glad to say, though I'm still a shadow of my former fit self, things are going in the right direction smile You have to start slowly, very slowly and don't push too fast. Hope you're feeling better soon.
  • Posted

    Hi Lindalolly, ive been on Carbimazole 40mg daily for 4 weeks now , in the last 3 days ive started itching, its awful. I mite start on Piriton and see if that helps and i feel a bit drunk. I'm glad your itching is easing.
  • Posted

    i hope things work out for you really.

    i m afraid of these bad effects of carbimazole.Thought is an amazing drug yet is a very strong drug...and we donw know how it will affect our body.

    If it seems to be easing give it a chance.Some times i think its our body try to adjust the "new life" with carbimazole.

    Id its getting worse you should go to your edno.

  • Posted

    Hi Linda

    May I know are you still continue taking carbimazole? I am having hives too , it's has been a week .

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

эфедрин

https://pills24.com.ua

steroid-pharm.com
newnav-down - qqmovies.info newnav-up - qqmovies.info